Lexapro making me feel wired and exhausted - anyone like prozac or zoloft better?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

hazelnut86
Veteran Member


Date Joined Aug 2009
Total Posts : 1221
   Posted 7/13/2010 3:38 PM (GMT -7)   
my doctor wants me to stop the lexapro and try prozac. i just wonder if all of these antidepressants work the same way?

i don't like the way it makes me feel. almost more anxious. anyone had any luck on another one without side effects?

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 7/13/2010 5:03 PM (GMT -7)   
All antidepressants are not the same. Whereas earlier studies showed that all the SSRIs may be equally efficacious in depression, more recent studies have shown that there are differences not only in the effects of the antidepressants, but in the side effects.

Wondering why your Dr. is switching your meds, have you given the Lexapro 6-8 weeks to see if it is working for you?

Kindly,

Kitt

hazelnut86
Veteran Member


Date Joined Aug 2009
Total Posts : 1221
   Posted 7/13/2010 6:21 PM (GMT -7)   
because my doctor told me if it makes me feel bad to call him. he said no sense in feeling horrible - they're are others we can try. i mean i have a job i have to go to. i feel like i can barely function on this one. guess i could give it another week. but i feel sooo groggy and i'm only taking half of what he told me to start on and yes it's fine. he said i could do that to see how my body reacted to it. i have a low tolerance to most meds as opposed to some people who have a high tolerance.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 7/14/2010 5:47 AM (GMT -7)   
Hazel,

You do what you and your Dr. think is the best for you. Everyone reacts different to each medication and sometimes it takes going through many of the AD medications to come up with the one that will work best for you.

Take care,

Kitt

hazelnut86
Veteran Member


Date Joined Aug 2009
Total Posts : 1221
   Posted 7/14/2010 6:55 AM (GMT -7)   
well i stopped taking it last night and woke up with racing heart, major panic.  i also found out my son needs his tonsils out yesterday and he is only 4  - ugh  don't watn him to have surgery.  anyway, i started the lexapro againt his morning and may give it another week to see if the side afects go away.  i just took 1/2 a klonopin for the first time too and i feel sooooo out of it.  really drunk feeling.  ugh 
 
i have no idea why i woke up with such bad anxiety again.  so sick of it.

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 7/14/2010 9:50 AM (GMT -7)   
I cannot caution you enough about tweaking or missing doses of meds
you need to give it the full term to try n see if it works imho
lyn
                 Co Mod for... CROHNS..ANXIETY/ PANIC.....ALZHEIMERS
        DX.. a/p ....crohns ...fibro... pyoderma gangrenosum..seizures....deaf
            meds..lyrica..pentasa...valproic acid..ativan...diazepam....t 3 s prn
                  Help HEALING WELL...DONATE...www.HealingWell.com
                        WE CAN N WILL GET THRU THIS TOGETHER
                                                   LYN                       


Panike
Veteran Member


Date Joined Jan 2008
Total Posts : 505
   Posted 7/15/2010 1:33 PM (GMT -7)   
Hi Hazel,i have been on a dozen ssri's,my body has reacted to them all different. Like Kitt said sometimes it takes up to 8 weeks to feel better and for the side effects to subside. I can't take Klonopin,i feel totally drained on those things! I've taken Lexapro too,i don't think it was causing me any yucky side effects,it just wasn't helping! I currently take Prozac in the generic form and i have to say it's the best one i've been on! It took at least 6 weeks for me to start feeling the the full benefits. I didn't have too many side effects that i can remember,because i've been on them for a year or more. I also take generic xanax for any breakthrough panic attacks that i may have and they work well! I woul say give it a little more time and if you still feel bad try something else! Good luck honey and i hope everything works out!

hazelnut86
Veteran Member


Date Joined Aug 2009
Total Posts : 1221
   Posted 7/19/2010 8:30 PM (GMT -7)   
okay thanks guys. i felt really jittery again today but no panic attacks so i'm trying to stick with it. making me feel nervous but i will give a few more weeks if i can hold out. been told lexapro has the least side affects.

kitt, you take buspar right? if this doesn't work for me, i might get back on and just up my dose. i was only taking 5 mg twice a day. maybe i need 10.

i am going to a therapist next week. yay! they take forever to get in to see but hope it helps!

you guys are great!

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 7/20/2010 6:27 AM (GMT -7)   
Hazel,

I use Buspar 15 mg twice a day. :)
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 7:04 PM (GMT -7)
There are a total of 2,735,097 posts in 301,275 threads.
View Active Threads


Who's Online
This forum has 151370 registered members. Please welcome our newest member, calvin1242.
408 Guest(s), 10 Registered Member(s) are currently online.  Details
Tnmproject, JJ2511, 0311, Fl Drifter, getting by, LG13, DennisinNY, platinumpixie, bdavis, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer